EconPapers    
Economics at your fingertips  
 

Asymptotic properties of quasi-maximum likelihood estimators for ARMA models with time-dependent coefficients

Rajae Azrak and Guy Melard

ULB Institutional Repository from ULB -- Universite Libre de Bruxelles

Abstract: For about thirty years, time series models with time-dependent coefficients have sometimes been considered as an alternative to models with constant coefficients or non-linear models. Analysis based on models with time-dependent models has long suffered from the absence of an asymptotic theory except in very special cases. The purpose of this paper is to provide such a theory without using a locally stationary spectral representation and time rescaling. We consider autoregressive-moving average (ARMA) models with time-dependent coefficients and a heteroscedastic innovation process. The coefficients and the innovation variance are deterministic functions of time which depend on a finite number of parameters. These parameters are estimated by maximising the Gaussian likelihood function. Deriving conditions for consistency and asymptotic normality and obtaining the asymptotic covariance matrix are done using some assumptions on the functions of time in order to attenuate non-stationarity, mild assumptions for the distribution of the innovations, and also a kind of mixing condition. Theorems from the theory of martingales and mixtingales are used. Some simulation results are given and both theoretical and practical examples are treated. © Springer 2006.

Date: 2006
Note: SCOPUS: ar.j
References: Add references at CitEc
Citations: View citations in EconPapers (26)

Published in: Statistical Inference for Stochastic Processes (2006) v.9 n° 3,p.279-330

Downloads: (external link)
https://dipot.ulb.ac.be/dspace/bitstream/2013/13758/1/AMARMA24.pdf AMARMA24 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ulb:ulbeco:2013/13758

Ordering information: This working paper can be ordered from
http://hdl.handle.ne ... ulb.ac.be:2013/13758

Access Statistics for this paper

More papers in ULB Institutional Repository from ULB -- Universite Libre de Bruxelles Contact information at EDIRC.
Bibliographic data for series maintained by Benoit Pauwels ().

 
Page updated 2025-04-03
Handle: RePEc:ulb:ulbeco:2013/13758